MAUDE Adverse Event Report: ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ABBOTT IRELAND DIAGNOSTICS DIVISION ARCHITECT TOTAL B-HCG REAGENT KIT; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number 7K78-30
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1 patient identifier: complete sample id's are (b)(6).An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed false negative architect total b-hcg and provided the following data on two patients: patient 1 was 29 years old.Sample id:(b)(6).On (b)(6) 2023 b-hcg result was negative (no numerical result provided).The patient had an ultrasound the same day which confirmed the pregnancy, which was reported to show fetal location in the uterine cavity, the correct oval shape, and mean internal diameter of the ovum was 0.9 cm.Patient 2 was 25 years old.Sample id: (b)(6).On (b)(6) 2023 result was <1.2 miu/ml.The sample was repeated on (b)(6) 2023 and the result was <1.2 miu/ml.On (b)(6) 2023 a new sample was obtained (sample id (b)(6)), which generated a result of <1.2 miu/ml.A rapid urine test generated a positive result.It was reported that the sample was retested on another instrument in the lab and generated a result of <1.2 miu/ml.There was no reported impact to patient management.
 
Event or Problem Description
The customer observed false negative architect total b-hcg and provided the following data on two patients: patient 1 was 29 years old.Sample id: (b)(6).On 28 apr 2023 b-hcg result was negative (no numerical result provided).The patient had an ultrasound the same day which confirmed the pregnancy, which was reported to show fetal location in the uterine cavity, the correct oval shape, and mean internal diameter of the ovum was 0.9 cm.Patient 2 was 25 years old.Sample id: (b)(6).On 29 may 2023 result was <1.2 miu/ml.The sample was repeated on 31 may 2023 and the result was <1.2 miu/ml.On 01 june 2023 a new sample was obtained (sample id (b)(6)), which generated a result of <1.2 miu/ml.A rapid urine test generated a positive result.It was reported that the sample was retested on another instrument in the lab and generated a result of <1.2 miu/ml.There was no reported impact to patient management.
 
Additional Manufacturer Narrative
The complaint investigation regarding false non-reactive architect total ss-hcg reagent lot number 45625ud00 included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and in house testing.Return testing was not completed as returns were not available.The ticket search by lot indicates that the reagent lot performs as expected for this product.Ticket and trending review did not identify any trends regarding commonalities for lot number and the issue.Device history record review did not identify any nonconformance or deviation associated with lot 45625ud00 and the complaint issue.In house testing was conducted using panels which mimic patient samples and determined that specifications were met indicating that the lot is performing acceptably.A labeling review determined product labeling provides adequate information regarding the customer issue.Based on the investigation, no systemic issue or deficiency with the architect total ss-hcg reagent lot number 45625ud00 was identified.

Brand Name
ARCHITECT TOTAL B-HCG REAGENT KIT
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI  N39E932
Manufacturer (Section G)
ABBOTT IRELAND DIAGNOSTICS DIVISION
lisnamuck
co. longford
longford N39E9 32
EI   N39E932
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17183311
Report Number3005094123-2023-00155
Device Sequence Number6333664
Product Code DHA
UDI-Device Identifier00380740014971
UDI-Public00380740014971
Combination Product (Y/N)N
Initial Reporter CountryKZ
PMA/510(K) Number
K983424
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2024
Device Model Number7K78-30
Device Catalogue Number07K78-30
Device Lot Number45625UD00
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/05/2023
Supplement Date Received by Manufacturer07/18/2023
Initial Report FDA Received Date06/22/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/08/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARC I2000SR INST, 03M74-02, ISR63209; ARC I2000SR INST, 03M74-02, ISR63209
Patient SexFemale